question-icon

What causes pain in joints and tendons after taking Ospen?

default
Posted on Wed, 30 Jul 2014
Question: My mother took Ospen yesterday for a Borrellia infection.
Now she says that her joints and tendons hurt a little.

Since I got big side effects from an antibiotic we are a little scared.
Can Ospen cause these side effects?
doctor
Answered by Dr. Luchuo Engelbert Bain (2 hours later)
Brief Answer:
Probably not side effect of Ospen

Detailed Answer:
Hi and thanks for the query,

I for sure understand your fear, which is of course very justified. Ospen (Penicillin V) is an antibiotic, and generally is not actually recommeded as a first line drug in the treatment of Borrelia infection. Doxycycline is the most commonly prescribed drug especially in confirmed Borrelia infection.

Borrelia infection has as a common manifestation , joint and tendon pain in some patients. I am afraid joint and tendon pain is NOT a common side effect of Ospen. I do not think humbly that this should be due to Ospen. Common side effects experienced with Ospen are nausea, vomiting, upper abdominal distress, diarrhea, and black hairy tongue.

This could be due to the Borrelia infection itself or due to other causes of joint pain that might require to be checked accordingly. Kind regards. I suggest you could see a Dr again.

Dr Bain
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Luchuo Engelbert Bain

General & Family Physician

Practicing since :2009

Answered : 3092 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pain in joints and tendons after taking Ospen?

Brief Answer: Probably not side effect of Ospen Detailed Answer: Hi and thanks for the query, I for sure understand your fear, which is of course very justified. Ospen (Penicillin V) is an antibiotic, and generally is not actually recommeded as a first line drug in the treatment of Borrelia infection. Doxycycline is the most commonly prescribed drug especially in confirmed Borrelia infection. Borrelia infection has as a common manifestation , joint and tendon pain in some patients. I am afraid joint and tendon pain is NOT a common side effect of Ospen. I do not think humbly that this should be due to Ospen. Common side effects experienced with Ospen are nausea, vomiting, upper abdominal distress, diarrhea, and black hairy tongue. This could be due to the Borrelia infection itself or due to other causes of joint pain that might require to be checked accordingly. Kind regards. I suggest you could see a Dr again. Dr Bain